Get E-Book on COVID-19

Q. How can I reduce social anxiety developed in me?

Answered by
Dr. Seikhoo Bishnoi
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Sep 21, 2018

Hi doctor,

I am an introvert. I have social phobia and anxiety. My hands and feet start to sweat, and my voice chokes when I am required to speak in front of people. Because of this, I have lack of confidence and self-esteem which has developed a feeling of worthlessness and loss of hope in me. I am unable to concentrate on my work. My sleep has also increased. Having more amount of sleep is also not enough for me. I always have the feeling to sleep more. I have never consulted a doctor about this problem so far, and I have never taken any medication for the same.

Dr. Seikhoo Bishnoi

Psychiatry Psychotherapy Sexology
#

Hi,

Welcome to icliniq.com.

I can understand your problem. A lot of individuals have social anxiety. The anxiety of being judged, restlessness on speaking in front of people, anticipatory anxiety what others will think about you, reduced confidence and depressive symptoms secondary to social anxiety are commonly seen in individuals. For social anxiety, both medicines and psychosocial treatment is advised. Have the practice to speak in front of the mirror, and this will help to boost your confidence. Try to reassure yourself that nothing is wrong, and no one is judging you. Breathing exercises like deep breathing, and breath for a count of six for two minutes. It will help to control the heightened anxiety.

Progressive muscle relaxation exercise can also help to boost confidence. With time and practice, you will learn to control the tone of muscles which increases during anxiety. You can follow this during the events of anxiety. This will keep you calm.

Medicines like beta blockers are my first choice for anxiety. Propranolol can be used in anxiety-provoking situations. The drug is safe to use, and there is no need to be taken regularly. If the anxiety persists even after that, then medications like SSRIs (selective serotonin reuptake inhibitors) can be used. The drugs should be used periodically, and it will help to treat anxiety. You can visit a psychiatrist for help regarding medicines if there is a need.


Was this answer helpful?

 | 

Thank you doctor,

What is the strength of Propranolol that can be consumed?

Dr. Seikhoo Bishnoi

Psychiatry Psychotherapy Sexology
#

Hi,

Welcome back to icliniq.com.

Usually, the dose should be 10 to 20 mg. It is consumed when it is needed. This will help to stabilize the anxiety. Drink plenty of water to maintain the blood pressure. Have a high protein food rich in complex carbs and low in fats. Take Omega 3 fatty acid foods like walnuts, salmon or sardine fish which will help to boost your mood and reduce anxiety. Just remain confident and avoid anticipating things. You will be alright.


Was this answer helpful?

 | 

Related Questions:
I lack confidence in myself and cannot talk to new people. Please help me.
Is it safe to take both Adderall and Propranolol?
Do I need any other treatment apart from medicine to treat my anxiety?
Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What are the drugs used for social anxiety?

Query: Hi doctor, I am a 33 year old male. I have been suffering from social anxiety for the past one year. Although I was extremely shy as a child and up to about 25 years of age. After that, I overcame my social anxiety and became confident. I managed somehow not to care about other peoples opinion abou...  Read Full »

I feel panic to face people in public. Is it fine to take Inderal?

Query: Hi doctor, I am getting panic to face people. I want to overcome it as it makes me sad. I am a teacher and this frustrates me when I have to say something in front of pupils. When I am in class I do not have a problem. But for example, when all the students gathered in the yard I used to avoid speak...  Read Full »

What causes mood swings and feeling of depression?

Query: Hello doctor,I would appreciate if you can help me out. I am taking Propranolol 120 mg. I restarted after a short period of stopping it without the doctor's advice which was wrong of me could be just the side effects cause I feel low-high, low-high, basically, my mood keeps changing. What causes moo...  Read Full »

Also Read


COVID-19 Testing
COVID-19 testing includes analyzing patient samples to determine current or past infections with SARS-CoV-2. Read the ar...  Read more»
I feel a restlessness in my legs, which decreases my sleep quality. How to get a refreshing sleep?
Hello doctor, I cannot get refreshing sleep some days in a week, and some days it is good. I also have difficulty sleep...  Read more»
I have redness in my eyes. How to stop it from getting redder?
Hello doctor,I am a 16-year-old boy. I have a problem with my eyes, and I had this problem for a very long time. I do no...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.